MAUDE Adverse Event Report: COOK INC INDY OTW VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL

COOK INC INDY OTW VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL
Catalog Number INDY-8.0-35-100-40
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1 - customer (person): occupation- distributor.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, a hair-like fiber was found in the sterile packaging of an indy otw vascular retriever.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Correction: h6 (annex g) investigation ¿ evaluation as reported, a hair-like fiber was found in the sterile packaging of an indy otw vascular retriever.The device was not used, and no patient harm has been reported.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, drawing, quality control procedures, and specifications, as well as a visual inspection of the return device were conducted during the investigation.The complaint device was returned to cook for investigation.Physical examination of the returned device showed: one sealed device was received.A small black particle was sealed inside the pouch.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that that appropriate inspections are in place relative to the reported device failure.Cook also reviewed the dhr for the reported lot which recorded no nonconformances.A database search for complaints found this to be the only complaint on this lot reported from the field.Based on review of the returned complaint device, investigation concludes that the device was manufactured out of specification.There were no non-conformances and no additional complaints reported for this product lot, therefore investigation concludes that this is an isolated incident.There is no evidence of nonconforming product in house or in the field.Cook also reviewed product labeling.The device was packaged with ifu t_indyotw_rev6.The ifu includes the following, warnings, precautions, and instructions for proper placement of the device.Precautions ¿ visually inspect the product before use to ensure it is undamaged.How supplied supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened and undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, inspection of the returned device, and the results of the investigation, cook determined the event to be due to a quality control deficiency.Cook has quality control steps in place to check for the reported failure.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
INDY OTW VASCULAR RETRIEVER
Common Device Name
MMX DEVICE, PERCUTANEOUS RETRIEVAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18378022
Report Number1820334-2023-01757
Device Sequence Number12666735
Product Code MMX
UDI-Device Identifier00827002518360
UDI-Public(01)00827002518360(17)261106(10)15743730
Combination Product (Y/N)N
PMA/510(K) Number
K160593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberINDY-8.0-35-100-40
Device Lot Number15743730
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/08/2023
Supplement Date Received by Manufacturer03/11/2024
Initial Report FDA Received Date12/21/2023
Supplement Report FDA Received Date04/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown